The overall rating of a review is different from a simple average of all individual ratings.
Share this review on
Gosh, as soon as I saw this product on here I couldn't wait to get stuck in to writing a review, expressing my feelings. I sat here, fingers eagerly poised over the keys and suddenly felt a wave of emotions flow over me and my heart started racing and I felt like I could burst into tears! Thank god I am a long way off the side effects of taking this pill.
I was prescribed Microgynon from a young age. My periods were heavy and irregular and it was sold to me as a solution to this. Which is was. I used to have a period regular as clockwork. I could time it to a Wednesday afternoon every four weeks and normally as specific as between 3-4pm. This may have just been a coincidence, but I was a great lover of the pill back then.
I have always been a little moody around my periods (I think that it is just the way it is for us poor girls! Please go easy on us guys! We don't always mean it!) and due to a few problems in my childhood I have sometimes found myself a little down. But nothing serious and normally a night in front of the TV with my PJ's, naughty food and a bottle of wine I am fine. I have taken breaks in my pill. I have been pregnant a few times (out of choice but unfortunately unsuccessful).
I met my partner whilst I was free of the pill and after a few risky episodes (yes, I know, tut tut) we went to the doctors and I went back on the pill. Which was fine and great. Now when you first get together with someone it is all amazing and we laughed and we just had the best of times. We considered ourselves to be 'soulmates' and laughed at all the unhappy couples around us and promised that we would never be like that.
Then it seemed one day we were sat in the lounge and I took a step back and looked at us. What on earth was going on. I hated him, I hate myself. I hated everything. I was nasty, bad tempered, no sex drive, no drive at all to be honest. I had an evil temper. I was paranoid all the time. I cried, I shouted, I felt tired all the time, I felt angry all the time. I spoke to Tim horribly. I could feel myself doing it, but didn't understand why and didn't know how to stop it. I really was a complete basket case. It scared me. It also scared my partner, I could see it in him, but I just kept going. It was just so upsetting, as I had no control over it.
We met in a bizarre way, which brought us together very quickly and from the first instance we would not be apart. We were just like in the movies and fell in love instantly. We pretty much lived together within weeks of meeting and had gotten along fantastically, even though we spent every spare second together. Then after a few months of bliss, I had turned into a dragon with a temper that would scare most away with their tail between their legs. I really was just plain evil. I wanted to hurt myself. I couldn't face going out, I had to really force myself to get out of bed some mornings.
I went to the doctors and tried to explain how I felt and unfortunately came face to face with the most unsympathetic doctor on the NHS. She sent me packing and told me that I was just depressed. I sat and argued my case and told her that I had never had a reason to be as happy as I should have been and that it was not depression. It was something more than that. I went home and went uncontrollable all over my partner and told him that I couldn't cope anymore. I told him I couldn't be with him and that he was better off without me.
After a short time of looking at what was going on in my life and trying to find patterns and such like, I realized that I had been like this before. Not quite as fiery, but very similar. We sat and threw a load of possible causes to the wind and then finally it hit me...I was fine until I started taking the pill again and then it all went bad.
I then remembered other times in my life that I had been like this and it all started making so much sense. I spent hours on the internet reading stories from other girls that had had similar problems and it felt like I had just had a whole weight taken from me that I had been struggling to drag around with me for many years of my life. I made an appointment to see a different doctor. I explained this to him. He agreed that there was indeed a problem being caused by the side effects of this Microgynon and told me to stop taking it at once.
We are now Microgynon free and, apart from the normal moody me that is sometimes normal and unavoidable at 'that time of the month', I am soooo much more myself! I feel fine now. My partner and I are now engaged, we have a lovely home together and we are due to be married.
We are just like we were at the beginning. We are best friends. We are soul mates. We spend every hour together outside of work and we love it. I could not be without him. I owe him so much. He should have just left me at the time, I was just awful to him, everyday. He is the kindest, sweetest person I have ever had the pleasure of meeting and I just hurt him so much.
We have looked into other forms of contraception, but to be honest I am petrified of most of them. Anything that does anything to your hormones I avoid. So we are using the good old fashioned method (Durex). Not ideal, but it is worth it just to have our relationship strong again.
It hurts me so much to think how low I was when taking Microgynon. I am glad to have it out of my system and will never go near another contraceptive pill for as long as I live. I owe more thanks to my partner than a lifetime could ever allow time for. However everyday I think about it and appreciate how lucky I am.
My advice would be not to avoid it, because it doesn't do this to all women, but do take note of your personality and keep a check on how you are whilst taking this or similar contraceptive pills. It almost ruined my life and I would hate for it to do the same for anyone else.
Thank you Tim. I love you so much and appreciate everything you say and do. You are my world and I am so lucky. I am a happy, happy girl :-)
I know exactly how you feel. I've been on this since I was 14/15 for heavy periods and bad pains and my boyfriend and I have realised that it is doing me know good emotionally being on it, we're getting on so much better now I'm not taking this anymore. Great review, well written, E from me.
Ruby.xo 20.11.2009 18:51
Thank you for posting this, its very helpful and I had no idea before I read this x